Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Sets of uniqueness in compact, 0-dimensional metric groups


Author: D. J. Grubb
Journal: Trans. Amer. Math. Soc. 301 (1987), 239-249
MSC: Primary 42C10; Secondary 43A46
DOI: https://doi.org/10.1090/S0002-9947-1987-0879571-5
MathSciNet review: 879571
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An investigation is made of sets of uniqueness in a compact 0-dimensional space. Such sets are defined by pointwise convergence of sequences of functions that generalize partial sums of trigonometric series on Vilenkin groups. Several analogs of classical uniqueness theorems are proved, including a version of N. Bary's theorem on countable unions of closed sets of uniqueness.


References [Enhancements On Off] (What's this?)

  • [1] W. R. Wade and K. Yoneda, Uniqueness and quasi-measures on the group of integers of a $ p$-series field, Proc. Amer. Math. Soc. 84 (1982), 202-206. MR 637169 (83c:43010)
  • [2] K. Yoneda, On generalized uniqueness theorems for Walsh series, Acta Math. Hungar. 43 (1984), 209-217. MR 733855 (85k:42056)
  • [3] N. J. Fine, On Walsh functions, Trans. Amer. Math. Soc. 65 (1949), 373-414. MR 0032833 (11:352b)
  • [4] E. Hewitt and K. Stromberg, Real and abstract analysis, Springer-Verlag, New York, 1965. MR 0367121 (51:3363)
  • [5] E. Hewitt and K. A. Ross, Abstract harmonic analysis. II, Springer-Verlag, New York, 1970. MR 0262773 (41:7378)
  • [6] N. J. Fine, Fourier-Stieltjes series of Walsh functions, Trans. Amer. Math. Soc. 86 (1957), 246-255. MR 0091371 (19:957a)
  • [7] A. Zygmund, Trigonometric series, Cambridge Univ. Press, Cambridge, 1979.
  • [8] R. B. Crittenden and V. L. Shapiro, Sets of uniqueness on the group $ {2^\omega }$, Ann. of Math. 81 (1965), 550-564. MR 0179535 (31:3783)
  • [9] W. Wade, A uniqueness theorem for Haar and Walsh series, Trans. Amer. Math. Soc. 141 (1969), 187-194. MR 0243265 (39:4587)
  • [10] -, Growth conditions and uniqueness for Walsh series, Michigan Math. J. 24 (1977), 153-155. MR 0487247 (58:6900)
  • [11] K. Yoneda, Summing generalized closed $ U$-sets for Walsh series, Proc. Amer. Math. Soc. 94 (1985), 110-114. MR 781066 (86g:42045)
  • [12] W. Wade, Summing closed $ U$-sets for Walsh series, Proc. Amer. Math. Soc. 29 (1971), 123-125. MR 0279522 (43:5244)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42C10, 43A46

Retrieve articles in all journals with MSC: 42C10, 43A46


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0879571-5
Keywords: Vilenkin group, set of uniqueness
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society